Alert archive / Missouri / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at May 6, 2012, 9:51 PM CDT for 16 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at May 7, 2012, 12:21 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2012, 9:51 PM CDT (02:51 UTC)
- In effect from
- May 7, 2012, 12:21 AM CDT
- Expired
- May 7, 2012, 4:40 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500 WGUS63 KSGF 070251 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 PM CDT SUN MAY 6 2012 ...A VERY SLOW MOVING COLD FRONT APPROACHING WESTERN MISSOURI THIS EVENING IS MOVING INTO A VERY MOIST AND UNSTABLE SUBTROPICAL AIR MASS OVER THE AREA. THIS PATTERN IS LIKELY TO PRODUCE UP TO TWO OR THREE INCHES OF RAINFALL OVER PARTS OF FAR WESTERN MISSOURI AND FAR SOUTHEASTERN KANSAS TONIGHT. KSZ073-097-101-MOZ055>057-066>069-077>080-088-089-093-094-101- 071500- /O.NEW.KSGF.FF.A.0003.120507T0300Z-120507T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON- LAWRENCE-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... NEOSHO...AURORA...MOUNT VERNON...ANDERSON...PINEVILLE 951 PM CDT SUN MAY 6 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI... BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY... JASPER...LAWRENCE...MCDONALD...MILLER...MORGAN...NEWTON... POLK...ST. CLAIR AND VERNON. * THROUGH MONDAY MORNING * ADDITIONAL RAINFALL OF TWO TO THREE INCHES IS EXPECTED TO FALL TONIGHT OVER AN AREA WHICH IS STILL FAIRLY MOIST FROM RECORD HEAVY RAINFALL LAST WEEKEND. * THIS EXCESSIVE RAINFALL COULD RESULT IN FLASH FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COLUCCI
2 follow-up statements
919 WGUS63 KSGF 070522 CCA FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1221 AM CDT MON MAY 7 2012 .A VERY SLOW MOVING COLD FRONT APPROACHING WESTERN MISSOURI THIS EVENING IS MOVING INTO A VERY MOIST AND UNSTABLE SUBTROPICAL AIR MASS OVER THE AREA. THIS PATTERN IS LIKELY TO PRODUCE UP TO TWO OR THREE INCHES OF RAINFALL OVER PARTS OF FAR WESTERN MISSOURI AND FAR SOUTHEASTERN KANSAS TONIGHT. KSZ073-097-101-MOZ055>057-066>069-077>080-088-089-093-094-101- 071500- /O.COR.KSGF.FF.A.0003.120507T0521Z-120507T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON- LAWRENCE-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... NEOSHO...AURORA...MOUNT VERNON...ANDERSON...PINEVILLE 1221 AM CDT MON MAY 7 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI... BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY... JASPER...LAWRENCE...MCDONALD...MILLER...MORGAN...NEWTON... POLK...ST. CLAIR AND VERNON. * THROUGH MONDAY MORNING. * ADDITIONAL RAINFALL OF TWO TO THREE INCHES IS EXPECTED TO FALL TONIGHT OVER AN AREA WHICH IS STILL FAIRLY MOIST FROM RECORD HEAVY RAINFALL LAST WEEKEND. * THIS EXCESSIVE RAINFALL COULD RESULT IN FLASH FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COLUCCI
366 WGUS63 KSGF 070940 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 AM CDT MON MAY 7 2012 KSZ073-097-101-MOZ055>057-066>069-077>080-088-089-093-094-101- 071045- /O.CAN.KSGF.FF.A.0003.000000T0000Z-120507T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON- LAWRENCE-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... NEOSHO...AURORA...MOUNT VERNON...ANDERSON...PINEVILLE 440 AM CDT MON MAY 7 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI HAS BEEN CANCELLED. WHILE SCATTERED THUNDERSTORMS WILL CONTINUE OVER THIS AREA THROUGH A PORTION OF THE MORNING HOURS TODAY...ADDITIONAL RAINFALL IS NOT EXPECTED TO BE HEAVY OR WIDESPREAD ENOUGH TO RESULT IN SIGNIFICANT FLASH FLOODING. $$ BOXELL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at May 6, 9:46 PM CDT, 5 minutes earlier.
Area forecast discussion, May 6, 9:46 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 946 PM CDT SUN MAY 6 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 935 PM CDT SUN MAY 6 2012/ CONVECTION CONTINUED TO EXPAND FROM EAST CENTRAL INTO SOUTH CENTRAL KANSAS ALONG A SLOWLY ADVANCING COLD FRONT. CONVECTION ALSO CONTINUED ACROSS CENTRAL MISSOURI ALONG THE INTERSTATE 70 CORRIDOR BUT THIS ACTIVITY WAS SHOWING A WEAKENING TREND. EXPECT THE THUNDERSTORMS ACROSS KANSAS TO CONTINUE TO DEVELOP AND CONGEAL INTO A LINEAR COMPLEX OVER THE NEXT FEW HOURS. THIS DEVELOPMENT WILL BE AIDED BY A DEVELOPING 25-30 KT LOW LEVEL JET AND THE APPROACH OF A MID LEVEL DISTURBANCE. THESE STORMS ARE CURRENTLY WITHIN AN AXIS OF MODERATE TO STRONG INSTABILITY BUT THE AIR MASS TO THE EAST ACROSS THE OZARKS HAS STABILIZED CONSIDERABLY. WITH THE WEAK SHEAR PROFILES THE RISK OF SEVERE STORMS WILL BE LOCALIZED AND CONFINED TO AREAS MAINLY WEST OF A JOPLIN TO OSAGE BEACH LINE. EXPECT THE STORMS TO BECOME INCREASINGLY ELEVATED AS THEY SPREAD INTO THE MISSOURI OZARKS OVERNIGHT BUT THE RISK OF AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. OF MORE CONCERN THE REMAINDER OF TONIGHT WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. THE DEVELOPING LOW LEVEL JET ALONG WITH INCREASING UPPER LEVEL DIVERGENCE OVERNIGHT INTERACTING WITH THE SAGGING FRONT WILL BE CONDUCIVE TO CONTINUED THUNDERSTORM DEVELOPMENT. THE RELATIVELY SLOW MOVEMENT AND POTENTIAL TRAINING OF THE STORMS... AND A MOISTURE RICH AIR MASS WILL RESULT IN AREAS OF HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING. A FLASH FLOOD WATCH WILL BE ISSUED FOR OVERNIGHT INTO EARLY MONDAY MORNING ACROSS EXTREME SOUTHEAST KANSAS INTO FAR SOUTHWEST AND CENTRAL MISSOURI. FOSTER && .DISCUSSION... FOR TONIGHT...COLD FRONT WILL BE SLOWER TO MOVE INTO THE AREA...BUT WILL BE THE SECONDARY FOCUS FOR STRONG TO SEVERE CONVECTION WITH THIS SYSTEM. IN ADDITION...A WEAK SHORTWAVE WILL TRACK EAST-NORTHEAST OUT OF OKLAHOMA THIS AFTERNOON INTO WESTERN MISSOURI THIS EVENING INTO THE OVERNIGHT HOURS. THE SHORTWAVE AND COLD FRONT WILL INTERACT WITH AN UNSTABLE ENVIRONMENT TO PRODUCE STRONG TO SEVERE STORMS. SHEAR VALUES LOOK TO BE ON THE WEAK SIDE HOWEVER WITH THE STRONG INSTABILITY AND LARGE THETA-E DIFFERENCES WILL SEE A THREAT FOR DOWNBURSTS ALONG WITH LARGE HAIL. SEVERE RISKS WILL BEGIN TO WEAKEN TOWARDS THE LATE EVENING INTO THE OVERNIGHT HOURS AS THE INSTABILITY DIMINISHES. THERE WILL ALSO BE A RISK OF TRAINING STORMS TONIGHT ALONG THE FRONT AND COULD SEE SOME FLASH FLOODING DEVELOP IF THIS OCCURS...ESPECIALLY OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI WHICH HAD THE HEAVIEST RAINFALL WITH THE PAST SYSTEM. THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY AS THE FRONT WILL SLOWLY TRACKS SOUTHEAST THROUGH THE AREA. THERE WILL REMAIN A RISK OF SEVERE STORMS OVER SOUTH CENTRAL MISSOURI...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS WHERE THE INSTABILITY WILL INCREASE AHEAD OF THE FRONT. THE FRONT SHOULD CLEAR THE AREA BY MONDAY NIGHT WITH A STRONG UPPER LEVEL TROUGH EXPECTED TO SWING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD BRING A COOLER AND DRIER AIR MASS TO THE AREA. NORTHWEST FLOW ALOFT WILL ESTABLISH OVER THE FORECAST AREA FOR A GOOD PORTION OF THE REMAINDER OF THE WEEK WHICH SHOULD KEEP THE COOLER TEMPERATURES OVER THE REGION. THE NEXT SYSTEM TO AFFECT THE AREA WILL ARRIVE FRIDAY NIGHT INTO THE WEEKEND WHICH WILL BRING THE NEXT CHANCE OF THUNDERSTORMS. LINDENBERG && .AVIATION... /ISSUED 630 PM CDT SUN MAY 6 2012/ SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND IMPACT AREA TERMINALS LATER THIS EVENING AND OVERNIGHT AS A FRONT APPROACHES FROM THE NORTH. THIS WILL RESULT IN AREAS OF MVFR CEILINGS AND VISIBILITIES. MVFR CEILINGS WILL BECOME MORE PREVALENT LATE TONIGHT AND MONDAY MORNING AS THE FRONT PUSHES ACROSS THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 6, 8:56 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 856 PM CDT SUN MAY 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 856 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT...AND SPREAD INTO THE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS WILL INITIALLY IMPACT EXTREME SOUTHEAST KANSAS AND CENTRAL MISSOURI...OR NORTHWEST OF A LINE FROM JOPLIN...TO OSAGE BEACH BY MIDNIGHT...THEN SPREAD INTO THE MISSOURI OZARKS OVERNIGHT. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF PING PONG BALLS AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE INTO THE DAY ON MONDAY...ESPECIALLY EAST OF U.S. 65. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 6, 4:42 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 S NEVADA 37.78N 94.35W
05/06/2012 E1.00 INCH VERNON MO PUBLIC
&&
HATCHLocal storm report, May 6, 4:43 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL NEVADA 37.84N 94.35W
05/06/2012 E1.75 INCH VERNON MO LAW ENFORCEMENT
&&
HATCHLocal storm report, May 6, 4:48 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST NEVADA 37.84N 94.35W
05/06/2012 E60 MPH VERNON MO LAW ENFORCEMENT
&&
JCOLUCCISpecial weather statement, May 6, 4:57 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT SUN MAY 6 2012
MOZ078-062230-
CEDAR MO-
457 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CEDAR COUNTY UNTIL 530 PM
CDT...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF UMBER VIEW HEIGHTS...OR 4
MILES SOUTHEAST OF STOCKTON...MOVING NORTH AT 15 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE STOCKTON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. IF YOU ARE ON THE LAKE...GET TO SHORE AND TAKE SHELTER.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3783 9363 3775 9363 3774 9362 3757 9362
3757 9366 3758 9385 3783 9379
TIME...MOT...LOC 2157Z 201DEG 13KT 3767 9373
HATCHLocal storm report, May 6, 4:59 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG NEVADA 37.84N 94.35W
05/06/2012 VERNON MO LAW ENFORCEMENT
LARGE ELM TREE AND POWERLINE DOWN.
&&
AFOSTERSpecial weather statement, May 6, 6:43 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT SUN MAY 6 2012
MOZ056-070015-
MORGAN MO-
643 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN COUNTY UNTIL 715
PM CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF STOVER...OR 15 MILES SOUTHWEST
OF VERSAILLES...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE STOVER AND VERSAILLES.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3846 9274 3823 9293 3823 9295 3819 9299
3820 9302 3821 9299 3823 9301 3827 9304
3827 9308 3854 9307
TIME...MOT...LOC 2343Z 203DEG 19KT 3832 9304
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:01 PM CDT | Special Weather Statement | SGF | Vernon | 29 min |
| May 6, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 24 min |
| May 6, 11:29 PM CDT | Special Weather Statement | SGF | Vernon | 31 min |
| May 6, 11:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 24 min |
| May 6, 11:40 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 6, 11:52 PM CDT | Special Weather Statement | SGF | Barton | 38 min |
| May 6, 11:55 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 35 min |
| May 7, 12:54 AM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| May 7, 1:04 AM CDT | River Flood Warning | SGF | Vernon | 43 hr |
| May 7, 2:15 AM CDT | Special Weather Statement | SGF | McDonald | 30 min |
| May 7, 1:11 AM CDT | Special Weather Statement | SGF | Cherokee | 49 min |
Nearby
Flash Flood Watches in Missouri, 2012Flash Flood Watches in Kansas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.